I had an arthroscopic surgery on my right wrist about 4 1/2 weeks ago to repair a TFC tear. I had it in a splint that my physical therapist created that went from my hand to above my elbow. This past Monday I started breaking out in hives on this arm close to the incision. The hives began to spread up towards my elbow until they are now basically one big hive and several smaller hives. I saw my surgeon this past Thursday who suggested Benedryl and hydrocortisol cream. I have been using both of these and have not seen much of a relief. It does not itch as much but it appears redder. This morning I also woke up with a patch of several hives to the right of my belly button. I am now not sure if this rash could be cause from the splint especially since it started so much later than my surgery. I recently started 20 mg prozac for bipolar about 5 weeks ago. Is it possible that it could be an allergic reaction to this? I have had a late allergic reaction to advair - it took me about 3 weeks before I developed hives and severe breathing problems so I am wondering if this could be similar. The only other medication I am on is 900 mg lithium carbonate which I have been on for 1 1/2 years along with two inhalers but I have not been using them during this period.
It is probably contact type dermatitis from the splint which maybe rubbing against your belly, but that being said if the problem persists or get worses or spreads more, you'll need to have it checked by the doctor prescribing the prozac as this is possibly the culprit. Conitinue using the OTC meds as doctor suggests, but if no improvement consult your doctor prescribing your other meds. Have you had your lithium levels checked lately?
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2016 • 2 answers
Posted 18 Jun 2016 • 0 answers
Posted 26 Dec 2016 • 0 answers
Posted 24 Feb 2017 • 1 answer
Posted 2 days 19 hours ago • 0 answers